New to the Community

If you've just joined the Community and aren't sure where to start, this is the group for you. Tell us what brings you here, and don't be afraid to ask questions. Someone will be on hand to welcome you and point you in the right direction.

Chemobrain

Cogno
Posted by

Hi,

I've just joined.

I had chemo just over 12 months ago for bowel cancer.

I was supposed to have four rounds, but was very ill after the second round,

(severe vomiting and diarrhoea) so chemo was stopped.

(I suspect the second intravenous chemo was administered too quickly)

I'm still not as I'd like to be, tired weak etc, but am also struggling with chemobrain.

I've got all the usual symptoms, confusion, unable to concentrate etc,

but as a Christian I'm also finding it hard to pray and read the Bible.

Are there any others finding the same.

Brian
latchbrook
Posted by

Hi and a very warm welcome to the online community

I'm sorry to hear that 12 months after having chemotherapy you're struggling with various side effects.

Could I suggest that you join the bowel cancer group where you can discuss this with others who will understand what you're going through.

We also have a religion, spirituality and prayer group, where you can post your thoughts and feelings about your religion, which you might like to join.

To join these groups just click on the links I've created and then choose 'join this group' on the pages that open. You can then introduce yourself or post a question after selecting 'start a discussion' or join in with existing conversations by clicking on 'reply'.

When you have a minute it would be really useful if could pop something about your journey so far into your profile as it helps others when answering or looking for someone with a similar diagnosis. It also means that you don't have to keep repeating yourself. To do this click on your username and then select 'Edit Profile'. You can amend it at any time and if you're not sure what to write you can take a look at mine by clicking on my username.

x

 "Never regret a day in your life, good days give you happiness, bad days give you experience"

What is a Community Champion?

Thehighlander
Posted by

Hi  and a second welcome to the Online Community, chemotherapy can have a long lasting effect on our cognitive ability and for longer then you would think.

I am now coming up to 3 years 10 months (not that I am counting) post my last chemo treatment and the memories of these events are getting fuzzy at the edges, but in this case it's a good thing.

I just asked my wife about my chemobrain as she noticed these things far more than me. She said it was a good 12 - 18 months before she would have said that I was not showing the signs and had stopped using it as an excuse - as I would...... lol

It also depends on your age and other health issues, I was 59 when i had my last treatment but had been through a lot of treatments so it was an accumulative effect....... now doing well. I would always recommend that you keep your team informed of your ongoing issues just so they know what is going on.

Please check out the forums that my friend has highlighted. I don't post in the Bowel Cancer Group as my journey was very different, but as a man of Faith I do drop in past the Faith Support Group.

I will keep an eye open for you.

All the very best.

Mike - Thehighlander

It always seems impossible until its done - Nelson Mandela